Alert archive / Indiana / Special Weather Statements in 2015

Special Weather Statement, NWS Wilmington, OH

June 12, 2015Wayne County, Indiana

NWS Wilmington, OH issued this special weather statement at Jun 12, 2015, 12:21 PM EDT for Wayne County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 12:21 PM EDT (16:21 UTC)
Expired
Jun 12, 2015, 12:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Wayne County, IN

The radar

The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-97 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS81 KILN 121621
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT FRI JUN 12 2015

INZ050-OHZ042-060-121645-
WAYNE IN-DARKE OH-PREBLE OH-
1221 PM EDT FRI JUN 12 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...SOUTHWESTERN
DARKE AND WAYNE COUNTIES THROUGH 1245 PM EDT...

AT 1220 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
INTERSTATE 70 AT EXIT 145...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHMOND...FOUNTAIN
CITY...NEW PARIS AND LEWISBURG.

ALSO...SPRING GROVE...RICHMOND MUNICIPAL AIRPORT...MIDDLEBORO...
WHITEWATER...BETHEL...NEW HOPE...NEW MADISON...ELDORADO...OKLAHOMA
AND WEST MANCHESTER ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3995 8507 4000 8480 3994 8452 3978 8448
      3972 8513

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 12, 10:17 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 12, 10:17 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1017 AM EDT FRI JUN 12 2015

.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE LOWER GREAT LAKES TODAY. A COLD
FRONT TRAILING THE LOW WILL SAG SOUTHWARD INTO THE AREA TONIGHT...
STALL ON SATURDAY AND LIFT BACK NORTH SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VISIBLE SATELLITE IMAGERY THIS MORNING DEPICTED PLENTY OF
INSOLATION. THIS WILL SET THE STAGE FOR A QUICKLY DESTABILIZING
AIRMASS BY EARLY TO MID AFTERNOON.

RADAR MOSAIC ALSO SHOWED A WEAK MCV ENTERING WEST CENTRAL INDIANA.
THIS FEATURE...ALONG WITH A LINGERING OUTFLOW BOUNDARY...OR
POSSIBLE LOW LEVEL CONVERGENT BOUNDARY...WILL RESULT IN THE
DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ACROSS THE WESTERN
ZONES FIRST. THEREAFTER...SHOWERS AND STORMS WILL PROPAGATE EAST
THROUGH THE REMAINDER OF AREA. USING ENSEMBLE MLCAPE MEAN...WE
SHOULD BE ABLE TO OBTAIN 1500-2000 J/KG. THIS WILL COINCIDE WITH
WEAK DEEP LAYER SHEAR TO PRODUCE A MORE PULSE TYPE STORM MODE.
HOWEVER...THE MODERATE INSTABILITY...ALONG WITH DECENT DCAPES
OVER 1000 J/KG...WILL BRING THE THREAT OF DAMAGING STRAIGHT LINE
WINDS (WET MICROBURSTS) AND POSSIBLY LARGE HAIL. CONVECTION
ALLOWING MODELS SUGGEST THAT A MORE ORGANIZED LINE OF CONVECTION
MAY GET GOING TO OUR NW THIS AFTERNOON NEAR A WEAK SFC WAVE AND
FRONTAL BOUNDARY WHICH SHOULD PROPAGATE SE INTO OUR NWRN ZONES.
THIS AREA MAY SEE A LITTLE MORE IN THE WAY OF ORGANIZED SEVERE
WEATHER WHERE MAX INSTABILITIES OVERLAP A PERIOD OF LOW END DEEP
LAYER MODERATE SHEAR. HIGHS THIS AFTERNOON WILL RANGE FROM THE
UPPER 80S NW TO THE LOWER 90S EAST/SOUTHEAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
A COLD FRONT WILL LAY OUT EAST TO WEST AND SAG SOUTH INTO THE
FORECAST AREA TONIGHT AND THEN STALL ACROSS THE REGION ON
SATURDAY. BEST CHANCE FOR STORMS WILL BE THIS EVENING ALONG AND
AHEAD OF THE FRONT...ALTHOUGH THIS BOUNDARY WILL CONTINUE TO BE A
FOCUSING MECHANISM FOR CONVECTION THROUGH THE WEEKEND. AT THIS
POINT IT APPEARS THAT STORMS WILL BE LIMITED IN COVERAGE SATURDAY
AND EVEN MORE SO SATURDAY NIGHT. BUT SHOWERS AND THUNDERSTORMS
SHOULD REDEVELOP ON SUNDAY AS THE BOUNDARY LIFTS BACK NORTH.
FORECAST LOWS JUST SLIGHTLY LOWER THAN GUIDANCE AND USED A MOS
BLEND FOR HIGHS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER RIDGING EXTENDING INTO THE AREA AT THE BEGINNING OF THE
PERIOD WILL GET SUPPRESSED AS ZONAL FLOW BECOMES ESTABLISHED ACROSS
THE NORTHERN HALF OF THE COUNTRY. A FRONT WILL OSCILLATE BACK AND
FORTH ACROSS THE REGION WITH THE FRONT GETTING A SOUTHWARD PUSH AS
SHORT WAVES MOVE THROUGH THE FLOW WITH THE BOUNDARY LIFTING BACK
NORTH IN THE INTERIM. THIS WILL LEAD TO UNSETTLED CONDITIONS WITH
A CHANCE OF SHOWERS AND STORMS EACH DAY. MONDAY WILL BE THE
WARMEST DAY OF THE LONG TERM WITH HIGHER HEIGHTS STILL IN PLACE.
APPEARS THAT BY WEDNESDAY HIGHS WILL DROP SLIGHT BELOW NORMAL
ALTHOUGH LOWS WILL STILL BE WARM.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
WINDS WILL PICK UP THROUGH THE DAY WITH WIND GUSTS AROUND 20 TO 25
KNOTS. AN APPROACHING FRONTAL BOUNDARY WILL ALLOW FOR SOME
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. HAVE A
TIME PERIOD OF VCTS IN THE TAFS FOR THIS AFTERNOON TO THE EARLY
EVENING HOURS. EXPECT A LULL IN THE PRECIPITATION LATER THIS
EVENING BEFORE ADDITIONAL PRECIPITATION MOVES IN LATER OVERNIGHT.
LIMITED ANY PRECIPITATION MENTION TO VCSH OVERNIGHT AS THERE ARE
INDICATIONS OF A WEAKENING TREND.

OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH
TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...HICKMAN
SHORT TERM...
LONG TERM...
AVIATION...NOVAK
Hazardous weather outlook, Jun 12, 10:04 AM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1004 AM EDT FRI JUN 12 2015

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-130900-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
1004 AM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
THIS EVENING ALONG AND AHEAD OF A COLD FRONT. THE PRIMARY SEVERE
WEATHER THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.
SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

INZ066-073>075-080-KYZ091>093-OHZ063>065-070>074-077>080-082-130900-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-BOONE-KENTON-CAMPBELL-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE-
1004 AM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
THIS EVENING. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE.
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE PRIMARY
SEVERE WEATHER THREATS. SOME STORMS WILL ALSO BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ089-090-094>100-OHZ081-088-130900-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
ADAMS-SCIOTO-
1004 AM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 12, 11:58 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT FRI JUN 12 2015

INZ050-058-121630-
FAYETTE IN-WAYNE IN-
1158 AM EDT FRI JUN 12 2015

...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND NORTHERN FAYETTE
COUNTIES THROUGH 1230 PM EDT...

AT 1155 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENTONVILLE...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMBRIDGE CITY AND
CENTERVILLE.

ALSO...BENTONVILLE...DUBLIN...MOUNT AUBURN...BEESONS...EAST
GERMANTOWN...JACKSONBURG...GREENS FORK AND WILLIAMSBURG ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3978 8530 3979 8523 3986 8523 3988 8521
      3989 8521 3996 8501 3988 8490 3975 8494
      3966 8531
Special weather statement, Jun 12, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT FRI JUN 12 2015

INZ050-OHZ042-060-121645-
WAYNE IN-DARKE OH-PREBLE OH-
1221 PM EDT FRI JUN 12 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...SOUTHWESTERN
DARKE AND WAYNE COUNTIES THROUGH 1245 PM EDT...

AT 1220 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
INTERSTATE 70 AT EXIT 145...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHMOND...FOUNTAIN
CITY...NEW PARIS AND LEWISBURG.

ALSO...SPRING GROVE...RICHMOND MUNICIPAL AIRPORT...MIDDLEBORO...
WHITEWATER...BETHEL...NEW HOPE...NEW MADISON...ELDORADO...OKLAHOMA
AND WEST MANCHESTER ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3995 8507 4000 8480 3994 8452 3978 8448
      3972 8513

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:30 PM EDTSpecial Weather StatementILNDarke30 min
Jun 12, 1:31 PM EDTSpecial Weather StatementILNShelby29 min
Jun 12, 1:41 PM EDTSpecial Weather StatementILNHardin34 min
Jun 12, 1:43 PM EDTSpecial Weather StatementILNChampaign32 min
Jun 12, 1:54 PM EDTSevere Thunderstorm WarningILNChampaign21 min
Jun 12, 2:03 PM EDTSpecial Weather StatementILNAuglaize, Shelby27 min
Jun 12, 2:13 PM EDTSpecial Weather StatementILNDarke32 min
Jun 12, 2:21 PM EDTSpecial Weather StatementILNDarke24 min
Jun 12, 2:41 PM EDTSpecial Weather StatementILNDelaware, Union34 min
Jun 12, 2:55 PM EDTSpecial Weather StatementILNMiami35 min
Jun 12, 3:05 PM EDTSpecial Weather StatementILNButler25 min
Jun 12, 3:10 PM EDTSpecial Weather StatementILNClinton35 min
Jun 12, 3:13 PM EDTSpecial Weather StatementILNFranklin32 min
Jun 12, 3:15 PM EDTSpecial Weather StatementILNMontgomery30 min
Jun 12, 3:16 PM EDTSpecial Weather StatementILNPreble29 min
Jun 12, 3:26 PM EDTSpecial Weather StatementILNWarren34 min
Jun 12, 3:30 PM EDTSevere Thunderstorm WarningILNButler, Greene, Montgomery, Preble, Warren45 min
Jun 12, 3:45 PM EDTSpecial Weather StatementILNPreble30 min
Jun 12, 3:46 PM EDTSpecial Weather StatementILNButler, Warren29 min
Jun 12, 3:55 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Warren36 min
Jun 12, 4:13 PM EDTSpecial Weather StatementILNHamilton, Warren32 min
Jun 12, 4:16 PM EDTSpecial Weather StatementILNLicking14 min
Jun 12, 4:26 PM EDTSpecial Weather StatementILNMadison34 min
Jun 12, 4:39 PM EDTSevere Thunderstorm WarningILNFairfield, Fayette, Franklin, Madison, Pickaway29 min
Jun 12, 5:09 PM EDTSpecial Weather StatementILNHocking36 min
Jun 12, 5:15 PM EDTSpecial Weather StatementILNHighland30 min
Jun 12, 7:01 PM EDTSpecial Weather StatementILNBrown29 min
Jun 12, 7:30 PM EDTSpecial Weather StatementILNBrown, Highland30 min
Jun 12, 7:59 PM EDTSpecial Weather StatementILNAdams31 min
Jun 12, 5:38 PM EDTSpecial Weather StatementILNGallatin37 min
Jun 12, 11:58 AM EDTSpecial Weather StatementILNWayne32 min
Jun 12, 1:47 PM EDTSpecial Weather StatementILNWayne28 min
Jun 12, 2:39 PM EDTSpecial Weather StatementILNFranklin36 min
Jun 12, 4:03 PM EDTSpecial Weather StatementILNRipley27 min
Jun 12, 4:50 PM EDTSpecial Weather StatementILNOhio, Switzerland40 min
Jun 12, 5:46 PM EDTSpecial Weather StatementILNWayne29 min

Nearby

Special Weather Statements in Indiana, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.